# SDR 98ZZZX2445

- Difficulty date: May 22, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N811DA
- Make and model: Piper PA-42
- Aircraft serial: 428001029
- System (JASC): 3340 · Exterior Lighting
- Part: Connector
- Part number: 2060371
- Condition: Smoked
- Location: Cockpit
- Part time: 5,012 hours
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

ELECTRICAL PLUG CODE E357 MALE P/N 206037-1, FEMALE, P/N 206036-3.  WHILE IN CRUISE FLIGHT, SMOKE WITH AN 'ELECTRICAL SMELL' BEGAN COMING OUT OF OVERHEAD SWITCH PANEL.  PILOT INITIATED A SHUTDOWN OF ELEC SYS.  SMOKE LASTED ABOUT 10 SECONDS, 3 EXTERIOR LIGHTING CB'S (STROBES, NAV LIGHTS, AND RECOGNITION LIGHTS) WERE TRIPPED.  PILOT GRADUALLY RESTORED POWER TO THE ELEC SYS AND SMOKE NEVER REAPPEARED.  THE 3 TRIPPED CB'S WERE NOT RESET IN FLIGHT.  INVEST BY MECH IN SIDNEY REVEALED WHEN ANY OF THE 3 BREAKERS WERE RESET E367 (AN OVERHEAD DISCONNECT PLUG) GOT HOT AND STARTED TO SMOKE.  NO REPAIR COULD BE MADE IN SIDNEY.  THE 3 EXT LIGHTING SYS WERE 'MEL'D' PER DUNCAN MEL AND TRIP WAS CONTINUED WITHOUT INCIDENT.
